New to this forum

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

booboobum
Regular Member


Date Joined Jan 2007
Total Posts : 135
   Posted 8/8/2007 4:10 PM (GMT -7)   
Hi all - I've been on the IBS, MS and Fibro forums and now I'm here.
I have suffered from IBS for a few years now and always had some heartburn now and then. Nothing major, just annoying. Now, I have pain behind my left shoulder that also seems to be in my left breast. I've had mammograms and nothing. The GI doctor didn't seemed surprised when I told him this but it is very scary. I'm scheduled for an endoscopy next month and am dreading it. I am mostly concerned with the pain in my back as I had a friend who complained of the same thing and it turned out to be cancer.
I'm 43 and have had a lot of gastric troubles since the onset of IBS (did have a colonoscopy a few years ago when it started).
Can anyone relieve my anxiety a little bit and please tell me that the pain is a symptom of acid reflux, GERD or I'd even take errosion.

Thanks
Pam sad
migraines since 1974 ; septic hip - 1999 with birth of daughter ; hip replacement 9/03 / MS limbo since 3/2004; dx acid reflux - 11/2006; dx compressed discs>dx RLS - 9/2006; dx IBS 5/05.
Klonopin, hydrocodone, butalbital, prevacid and anything else that helps.


cocoa11
Regular Member


Date Joined Jul 2006
Total Posts : 95
   Posted 8/8/2007 9:32 PM (GMT -7)   
Hi, do you have any heart problems? If not then to me it definitely sounds like GERD. I have the same thing and sometimes get a pain under my left shoulder blade and sometimes I get pain in the middle of my chest. I have had my heart checked out so I know that is ok. Don't be scared, I'm sure you will be ok
Good luck, I go for my endoscopy tomorrow.

Cocoa11
I normally post in the MS forum

ohnurseteach
New Member


Date Joined Aug 2007
Total Posts : 9
   Posted 8/8/2007 9:42 PM (GMT -7)   
Hello Boo:

Sounds like you are having some problems.

As cocoa11 noted, if your heart has checked out okay, GERD/esophagitis is the leading cause of non-cardiac chest pain out there. Just a question - does the butalbital you take have aspirin in it (brand name Fiorinal)? If so, then if you take it routinely, aspirin is a known GI (especially stomach) irritant. Also, when you have pain, have you tried antacids - many people do try them and when they get relief from the pain, they feel reassured that the problem is GI-related. This isn't a perfect way to figure things out, but is how I figured my problems out.

OHNurseTeach

___________________________________________

Nothing contained in this message shall be construed as medical advice.  Information presented is for educational purposes only.  Personal health care decisions should be made in collaboration with an appropriate health care provider.


booboobum
Regular Member


Date Joined Jan 2007
Total Posts : 135
   Posted 8/9/2007 5:04 AM (GMT -7)   
Thanks for the responses.  I've been to cardiologist and aside from irregular heartbeat/PVC's  things seem to be fine.  The pain is more through my breast area and in the back lower shoulder blade.  I only take Butalbital as needed for migraines but haven't taken them in quite some time.  I know the Hydrocodone is working against me here and have tried to limit it but the only other thing that works is Aleve and that makes my stomach feel worse.
 
Pam
migraines since 1974 ; septic hip - 1999 with birth of daughter ; hip replacement 9/03 / MS limbo since 3/2004; dx acid reflux - 11/2006; dx compressed discs>dx RLS - 9/2006; dx IBS 5/05.
Klonopin, hydrocodone, butalbital, prevacid and anything else that helps.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 11:37 PM (GMT -7)
There are a total of 2,932,684 posts in 321,767 threads.
View Active Threads


Who's Online
This forum has 160457 registered members. Please welcome our newest member, Symmbowl.
313 Guest(s), 2 Registered Member(s) are currently online.  Details
1RNFA, WorriedAlltheTime